Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS Omaha, NE

June 13, 2000Gage County, Lancaster County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 5:55 PM CDT for Gage County, Lancaster County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 5:55 PM CDT (22:55 UTC)
Expired
Jun 13, 2000, 6:30 PM CDT
In force
35 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gage County, NE, Lancaster County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:58 PM CDTHail 1Hickman, NE
Jun 13, 6:00 PM CDTHail 1Beatrice, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 132256
SVROMA
NEC067-109-132330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
555 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAGE COUNTY IN SOUTHEAST NEBRASKA
  SOUTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 630 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL FROM 3 MILES SOUTHWEST OF
  HICKMAN TO 8 MILES SOUTHWEST OF BEATRICE...OR FROM 15 MILES SOUTH
  OF LINCOLN TO 8 MILES SOUTHWEST OF BEATRICE...MOVING EAST AT 
  20 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 630 PM CDT 
INCLUDE...BENNET...BLUE SPRINGS...PANAMA...WYMORE...ADAMS...  
VIRGINIA...FILLEY.

LARGE HAIL IS LIKELY WITH THESE STORMS. GO TO A SAFE PLACE INSIDE 
YOUR OME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4078 9695 4010 9694 4013 9646 4078 9646

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 13, 3:10 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CDT TUE JUN 13 2000

THUNDERSTORMS WILL CONT IN SHORT TERM...ENDING FIRST IN NWRN
ZONES...BUT PSBLY CONTG PAST 06Z SE.  SO MAIN PROBLEM IN SHORT TERM
IS TEMPS BHND FNT.  UPSTREAM AIRMASS FAIRLY COOL AND LOWS MAY BE A
LTL BLO GUID NWRN ZONES.  GENERALLY GOING FCST LOOKS OK.

BYND TNGT TEMPS MAIN FCST CONCERN ALTHO WINDS AND PCPN CHCS WED ALSO
WL POSE A PROBLEM.  NGM SFC WND FIELDS LOOK A LTL SUSPECT WED NGT
INTO THU AND IT WAS TOO FAST W/FRONT TDA SO WL DISCOUNT THAT MODEL.
GENERALLY WENT WITH ETA/MESOETA.  STG WINDS LOOK CERTAIN WED...SPCLY
NRN ZONES AS EARLY SPRING-LIKE SYS CLOSES OFF N OF STATE.  STILL
SOME WRAP AROUND CLDS/PCPN PSBL NRN ZONES AND ERN 1/2 OR SO OF CWA
HAS A LTL POS AREA ON ETAS FCST SOUNDING.  WL CONT SMALL POPS ACRS
CWA.  PREV FCST HIGHS LOOK GOOD.

W/COOL AIRMASS AND DECREASING WIND AND FEW CLDS WED NIGHT WL GO BLO
GUID WITH LOWS.  THEN FAIRLY STG WRM ADVCTN ON THU AHEAD OF
REINFORCING SHRTWV TROF.  THIS SHOULD BRING TEMPS ABV GUID MOST
AREAS ALONG WITH SOME CLOUD INCREASE.  WL NOT MENTION PCPN ATTM WITH
THIS WRM ADVCTN...THIS WL HAVE TO BE WATCHED.  TSTMS LOOK MORE
LIKELY INTO FIRST PART OF EXTENDED.

.OMA...NONE
CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox37 min
Jun 13, 12:39 AM CDTSevere Thunderstorm WarningOAXPlatte36 min
Jun 13, 2:23 AM CDTSevere Thunderstorm WarningOAXSaunders37 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders51 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster51 min
Jun 13, 2:02 PM CDTTornado WarningOAXDouglas, Sarpy43 min
Jun 13, 2:13 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saunders32 min
Jun 13, 2:28 PM CDTSevere Thunderstorm WarningOAXWashington62 min
Jun 13, 2:42 PM CDTTornado WarningOAXCass, Sarpy33 min
Jun 13, 2:45 PM CDTSevere Thunderstorm WarningOAXDouglas45 min
Jun 13, 2:58 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson32 min
Jun 13, 3:03 PM CDTTornado WarningOAXOtoe27 min
Jun 13, 3:09 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward36 min
Jun 13, 3:17 PM CDTTornado WarningOAXCass28 min
Jun 13, 3:30 PM CDTTornado WarningOAXOtoe45 min
Jun 13, 3:36 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee39 min
Jun 13, 3:43 PM CDTTornado WarningOAXCass47 min
Jun 13, 3:58 PM CDTTornado WarningOAXDodge, Saunders32 min
Jun 13, 3:58 PM CDTTornado WarningOAXSarpy32 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson42 min
Jun 13, 4:29 PM CDTTornado WarningOAXCass, Sarpy31 min
Jun 13, 4:55 PM CDTTornado WarningOAXBurt, Washington35 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee60 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXRichardson60 min
Jun 13, 6:32 PM CDTSevere Thunderstorm WarningOAXRichardson43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.